I started Lutera about a month ago. I have not missed a pill and just started my second pack this past Sunday. After starting Lutera I had my period for about 2weeks. It was very light for the first week, stopped and then came again even heavier than before. It stopped finally and now I have been experiencing bleeding after sex. I have never had that problem before and was worried. I searched online and results for bleeding while not on your period were terrifying (cancer, ectopic pregnancy, etc.). This bleeding doesn't not last too long but occurs after sex every time now. Any suggestions? Is it possible that my hormones are just still trying to adjust? Or what should I do? Maybe I need a stronger bc?
Welcome to ehealthforum,
Bleeding during or after intercourse could be suggestive of vaginal or cervical infection, cervical erosion, pre-cancerous changes, pregnancy with low lying placenta, ectopic pregnancy, etc. The cervix bleeding on touch is a sign suggestive of severe erosion or cancerous changes. Visit your doctor/gynecologist for examination, vaginal and PAP smear test along with a colposcopic examination. The colposcopy done will help to identify areas of damage to be able to treat it. If the damage is deeper, you may have to have surgical procedure done for removal of cancerous areas and prevent spread. If infection is found to be the cause, get your partner also treated simultaneously to prevent re-infection. Avoid intercourse while being on treatment course.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Birth Control , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.